Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 74, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 16, 2018, 7:55 PM EST for Taylor County, Florida. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2018, 7:55 PM EST (00:55 UTC)
- Expired
- Dec 22, 2018, 10:53 PM EST
- In force
- 6 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Econfina River near Perry (CR 655) (ECOF1).
- Action stage
- 23 ft
- Minor stage
- 24.5 ft
- Moderate stage
- 25.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
486 WGUS82 KTAE 170055 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 755 PM EST Sun Dec 16 2018 ...The Flood Warning continues for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady and Thomas Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-180055- /O.EXT.KTAE.FL.W.0069.000000T0000Z-181218T2100Z/ /TMLG1.1.ER.181216T1800Z.181217T1200Z.181218T0900Z.NO/ 755 PM EST Sun Dec 16 2018 ...Flood Warning extended until Tuesday afternoon...The Flood Warning continues for the Ochlockonee River near Thomasville (US 84). * Until Tuesday afternoon. * At 7:45 PM Sunday the stage was 15.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 15.6 feet by tomorrow morning. The river will fall below flood stage Tuesday morning. * Impact: At 15.0 feet: Multiple access roads to boat ramps throughout the basin are flooded. Widespread flooding of wooded bottomland and adjacent farmland occurs. && LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432 3091 8406 3104 8396 $$
8 follow-up statements
477 WGUS42 KTAE 170151 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 851 PM EST Sun Dec 16 2018 Econfina River near Perry (CR 655) affecting Taylor County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC123-180151- /O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/ 851 PM EST Sun Dec 16 2018 The Flood Warning continues for the Econfina River near Perry (CR 655).* Until further notice. * At 7:45 PM Sunday the stage was 25.0 feet. * Flood stage is 24.5 feet. * Impact: At 24.5 feet: Water has begun to cross secondary graded roads around CR655 and is flooding the Wayside Park and boat ramp adjacent to Highway 98. Highway 98 is not affected. && LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370 $$
562 WGUS82 KTAE 170916 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 AM EST Mon Dec 17 2018 ...The Flood Warning continues for the following rivers in Florida... Econfina River near Perry (CR 655) affecting Taylor County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC123-180916- /O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/ 416 AM EST Mon Dec 17 2018 The Flood Warning continues for the Econfina River near Perry (CR 655). * Until further notice. * At 3:45 AM Monday the stage was 24.9 feet. * Minor flooding is occurring. * Flood stage is 24.5 feet. * Impact: At 24.5 feet: Water has begun to cross secondary graded roads around CR655 and is flooding the Wayside Park and boat ramp adjacent to Highway 98. Highway 98 is not affected. && LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370 $$
542 WGUS82 KTAE 180412 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1112 PM EST Mon Dec 17 2018 ...The Flood Warning continues for the following rivers in Florida... Econfina River near Perry (CR 655) affecting Taylor County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC123-190411- /O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/ 1112 PM EST Mon Dec 17 2018 The Flood Warning continues for the Econfina River near Perry (CR 655). * Until further notice. * At 10:45 PM Monday the stage was 24.9 feet. * Minor flooding is occurring. * Flood stage is 24.5 feet. * Impact: At 24.5 feet: Water has begun to cross secondary graded roads around CR655 and is flooding the Wayside Park and boat ramp adjacent to Highway 98. Highway 98 is not affected. && LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370 $$
458 WGUS82 KTAE 192104 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 404 PM EST Wed Dec 19 2018 ...The Flood Warning continues for the following rivers in Florida... Econfina River near Perry (CR 655) affecting Taylor County Steinhatchee River near Steinhatchee (US 19) affecting Dixie and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC123-202103- /O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/ 404 PM EST Wed Dec 19 2018 The Flood Warning continues for the Econfina River near Perry (CR 655). * Until further notice. * At 3:45 PM Wednesday the stage was 24.7 feet. * Minor flooding is occurring and M flooding is forecast. * Flood stage is 24.5 feet. * Impact: At 24.5 feet: Water has begun to cross secondary graded roads around CR655 and is flooding the Wayside Park and boat ramp adjacent to Highway 98. Highway 98 is not affected. && LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370 $$ FLC029-123-202103- /O.CON.KTAE.FL.W.0071.000000T0000Z-000000T0000Z/ /STEF1.1.ER.181215T1240Z.181218T0130Z.000000T0000Z.UU/ 404 PM EST Wed Dec 19 2018 The Flood Warning continues for the Steinhatchee River near Steinhatchee (US 19). * Until further notice. * At 2:45 PM Wednesday the stage was 21.2 feet. * Minor flooding is occurring and M flooding is forecast. * Flood stage is 19.5 feet. * Impact: At 19.5 feet: Water begins to flood downstream at Steinhatchee Falls Park. Minor flooding of roads begins along River Road NE. Water will begin to encroach onto the yards of residences in the Ancient Oaks Community in Steinhatchee. && LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335 $$
152 WGUS82 KTAE 211908 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EST Fri Dec 21 2018 ...The Flood Warning continues for the following rivers in Florida... Econfina River near Perry (CR 655) affecting Taylor County Steinhatchee River near Steinhatchee (US 19) affecting Dixie and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC123-221908- /O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/ 208 PM EST Fri Dec 21 2018 The Flood Warning continues for the Econfina River near Perry (CR 655). * Until further notice. * At 1:45 PM Friday the stage was 24.6 feet. * Minor flooding is occurring and M flooding is forecast. * Flood stage is 24.5 feet. * Impact: At 24.5 feet: Water has begun to cross secondary graded roads around CR655 and is flooding the Wayside Park and boat ramp adjacent to Highway 98. Highway 98 is not affected. && LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370 $$ FLC029-123-221908- /O.CON.KTAE.FL.W.0071.000000T0000Z-000000T0000Z/ /STEF1.1.ER.181215T1240Z.181218T0130Z.000000T0000Z.UU/ 208 PM EST Fri Dec 21 2018 The Flood Warning continues for the Steinhatchee River near Steinhatchee (US 19). * Until further notice. * At 1:45 PM Friday the stage was 20.8 feet. * Minor flooding is occurring and M flooding is forecast. * Flood stage is 19.5 feet. * Impact: At 19.5 feet: Water begins to flood downstream at Steinhatchee Falls Park. Minor flooding of roads begins along River Road NE. Water will begin to encroach onto the yards of residences in the Ancient Oaks Community in Steinhatchee. && LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335 $$
067 WGUS82 KTAE 220112 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 811 PM EST Fri Dec 21 2018 ...The Flood Warning continues for the following rivers in Florida... Econfina River near Perry (CR 655) affecting Taylor County Steinhatchee River near Steinhatchee (US 19) affecting Dixie and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC123-230111- /O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/ 811 PM EST Fri Dec 21 2018 The Flood Warning continues for the Econfina River near Perry (CR 655). * Until further notice. * At 7:45 PM Friday the stage was 24.6 feet. * Minor flooding is occurring and M flooding is forecast. * Flood stage is 24.5 feet. * Impact: At 24.5 feet: Water has begun to cross secondary graded roads around CR655 and is flooding the Wayside Park and boat ramp adjacent to Highway 98. Highway 98 is not affected. && LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370 $$ FLC029-123-230111- /O.CON.KTAE.FL.W.0071.000000T0000Z-000000T0000Z/ /STEF1.1.ER.181215T1240Z.181218T0130Z.000000T0000Z.UU/ 811 PM EST Fri Dec 21 2018 The Flood Warning continues for the Steinhatchee River near Steinhatchee (US 19). * Until further notice. * At 7:45 PM Friday the stage was 20.7 feet. * Minor flooding is occurring and M flooding is forecast. * Flood stage is 19.5 feet. * Impact: At 19.5 feet: Water begins to flood downstream at Steinhatchee Falls Park. Minor flooding of roads begins along River Road NE. Water will begin to encroach onto the yards of residences in the Ancient Oaks Community in Steinhatchee. && LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335 $$
015 WGUS82 KTAE 221334 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 834 AM EST Sat Dec 22 2018 ...The Flood Warning continues for the following rivers in Florida... Econfina River near Perry (CR 655) affecting Taylor County Steinhatchee River near Steinhatchee (US 19) affecting Dixie and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC123-231334- /O.CON.KTAE.FL.W.0074.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.000000T0000Z.181216T2315Z.000000T0000Z.UU/ 834 AM EST Sat Dec 22 2018 The Flood Warning continues for the Econfina River near Perry (CR 655). * Until further notice. * At 7:45 AM Saturday the stage was 24.6 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 24.5 feet. * Impact: At 24.5 feet: Water has begun to cross secondary graded roads around CR655 and is flooding the Wayside Park and boat ramp adjacent to Highway 98. Highway 98 is not affected. && LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370 $$ FLC029-123-231334- /O.CON.KTAE.FL.W.0071.000000T0000Z-000000T0000Z/ /STEF1.1.ER.181215T1240Z.181218T0130Z.000000T0000Z.UU/ 834 AM EST Sat Dec 22 2018 The Flood Warning continues for the Steinhatchee River near Steinhatchee (US 19). * Until further notice. * At 7:45 AM Saturday the stage was 20.5 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 19.5 feet. * Impact: At 19.5 feet: Water begins to flood downstream at Steinhatchee Falls Park. Minor flooding of roads begins along River Road NE. Water will begin to encroach onto the yards of residences in the Ancient Oaks Community in Steinhatchee. && LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335 $$
526 WGUS82 KTAE 230353 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1053 PM EST Sat Dec 22 2018 ...The Flood Warning is cancelled for the following rivers in Florida... Econfina River near Perry (CR 655) affecting Taylor County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC123-230423- /O.CAN.KTAE.FL.W.0074.000000T0000Z-181223T0353Z/ /ECOF1.1.ER.000000T0000Z.181216T2315Z.181223T0315Z.UU/ 1053 PM EST Sat Dec 22 2018 The Flood Warning is cancelled for the Econfina River near Perry (CR 655). * At 10:45 PM Saturday the stage was 24.49 feet. * Flood stage is 24.50 feet. && LAT...LON 3030 8354 3026 8356 3005 8389 3009 8396 3024 8383 3030 8370 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 16, 2:38 PM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Dec 16, 2:38 PM EST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
238 PM EST Sun Dec 16 2018
.NEAR TERM [Through Tonight]...
Low clouds associated with a shallow layer of moisture across the
northern portions of the forecast area will continue to gradually
spread southward. However, conditions will remain dry through the
overnight hours areawide. Overnight lows are expected to range
from the low to mid 40s.
.SHORT TERM [Monday Through Tuesday Night]...
There is little change from the previous forecast through the
short term. Surface high pressure and a dry airmass will dominate
through Tuesday night with seasonal temperatures.
.LONG TERM [Wednesday Through Sunday]...
By Wednesday, the surface high will slide east of the area with
return flow commencing ahead of the next area of low pressure.
Models are in general agreement that this system will affect the
area late Wednesday into Thursday with another round of moderate
to perhaps locally heavy rainfall for some locations. At this
stage, it is difficult to pinpoint the magnitude and the area
where the heaviest rain may fall, but there are some indications
that the eastern and southeastern portions of the forecast area
may see the heaviest rainfall out of this system on the order of 1
to 3 inches. Based on the current timing, the system is expected
to exit the area on Friday with dry weather returning for
Saturday. The airmass behind this system isn't particularly cold,
and seasonably cool temperatures are expected.
&&
.AVIATION...
[Through 18Z Monday] MVFR ceilings are expected to continue around
ABY and DHN through the afternoon hours. This low cloud shield is
gradually pushing southeastward and may reach the other TAF sites
this evening and persist through the overnight hours. VFR
conditions are expected by mid-morning Monday through the
remainder of the period.
&&
.MARINE...
Relatively light winds and low seas will prevail through mid-week.
Increasing winds and seas are expected again with the next low
pressure system around Thursday into Friday with at least advisory
conditions likely. There is even a possibility of gale conditions
on Friday with strong westerly winds behind the area of low
pressure.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
Several rivers remain in either action stage or flood stage. Most
crests are expected to occur by Monday with the exception of the
Suwannee, which will continue to slowly rise through the period.
Our next chance of rainfall appears to arrive late Wednesday into
Thursday. This system does have the potential to produce another
round of moderate to locally heavy rainfall across the area,
perhaps on the order of 1 to 3 inches across the eastern and
southeastern portions of the area. Many rivers will still be
running high at that time, so additional river flooding is
possible with this system if moderate to locally heavy rain
occurs.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 44 64 41 64 44 / 0 0 0 0 0
Panama City 46 63 45 62 48 / 0 0 0 0 0
Dothan 43 62 40 61 44 / 0 0 0 0 0
Albany 44 63 39 61 43 / 0 0 0 0 0
Valdosta 44 63 40 64 44 / 0 0 0 0 0
Cross City 45 64 43 68 45 / 0 0 0 0 0
Apalachicola 46 63 45 64 48 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 7:50 PM EST | River Flood Warning | TAE | Hamilton, Madison, Suwannee | 8 days |
| Dec 16, 7:55 PM EST | River Flood Warning | TAE | Lafayette, Madison, Suwannee | 5 days |
| Dec 17, 10:38 AM EST | River Flood Warning | TAE | Gadsden, Leon | 6 days |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.